Alert archive / Missouri / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 18, 2021, 2:31 PM CST for Pike County, Ralls County, Missouri. It took effect at Jan 18, 2021, 3:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2021, 2:31 PM CST (20:31 UTC)
- In effect from
- Jan 18, 2021, 3:00 PM CST
- Expired
- Jan 18, 2021, 8:34 PM CST
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS43 KLSX 182031 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 231 PM CST Mon Jan 18 2021 MOZ035-036-190600- /O.CAN.KLSX.WW.Y.0003.000000T0000Z-210119T0300Z/ /O.NEW.KLSX.WW.Y.0004.210118T2100Z-210119T0600Z/ Pike MO-Ralls MO- Including the city of Bowling Green 231 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow is expected. Total snow accumulations of up to one inch. Some locally higher amounts are possible. * WHERE...Ralls MO and Pike MO Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ026-027-034-182145- /O.CAN.KLSX.WW.Y.0003.000000T0000Z-210119T0300Z/ Marion MO-Monroe MO-Shelby MO- Including the city of Hannibal 231 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is expected to end before sunset this evening. The combination of warm ground temperatures and daytime heating should keep snow from accumulating on roads. Therefore the Winter Weather Advisory is cancelled for Marion, Monroe, and Shelby counties. $$ ILZ058-059-097>099-MOZ052-190600- /O.CON.KLSX.WW.Y.0003.210118T2100Z-210119T0600Z/ Calhoun IL-Greene IL-Jersey IL-Lincoln MO-Macoupin IL-Pike IL- Including the city of Pittsfield 231 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow is expected. Total snow accumulations of up to one inch. Some locally higher amounts are possible. * WHERE...Portions of east central Missouri and southwest and west central Illinois. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ060-064-065-190600- /O.CON.KLSX.WW.Y.0003.210118T2100Z-210119T0600Z/ Bond IL-Fayette IL-Montgomery IL- Including the cities of Litchfield and Vandalia 231 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow is expected. Total snow accumulations of up to one inch. Locally higher amounts are possible. * WHERE...Fayette IL, Bond IL and Montgomery IL Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. && $$ Carney
2 follow-up statements
766 WWUS43 KLSX 182042 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 242 PM CST Mon Jan 18 2021 MOZ035-036-190600- /O.CON.KLSX.WW.Y.0004.210118T2100Z-210119T0600Z/ Pike MO-Ralls MO- Including the city of Bowling Green 242 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow is expected. Total snow accumulations of up to one inch. Some locally higher amounts are possible. * WHERE...Ralls MO and Pike MO Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ058-059-097>099-MOZ052-190600- /O.CON.KLSX.WW.Y.0003.210118T2100Z-210119T0600Z/ Calhoun IL-Greene IL-Jersey IL-Lincoln MO-Macoupin IL-Pike IL- Including the city of Pittsfield 242 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow is expected. Total snow accumulations of up to one inch. Some locally higher amounts are possible. * WHERE...Portions of east central Missouri and southwest and west central Illinois. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ060-064-065-190600- /O.CON.KLSX.WW.Y.0003.210118T2100Z-210119T0600Z/ Bond IL-Fayette IL-Montgomery IL- Including the cities of Litchfield and Vandalia 242 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow is expected. Total snow accumulations of up to one inch. Locally higher amounts are possible. * WHERE...Fayette IL, Bond IL and Montgomery IL Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. && $$ Carney
441 WWUS43 KLSX 190234 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 834 PM CST Mon Jan 18 2021 MOZ035-036-190345- /O.CAN.KLSX.WW.Y.0004.000000T0000Z-210119T0600Z/ Pike MO-Ralls MO- Including the city of Bowling Green 834 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has begun to diminish across the area. Little if any additional accumulations are expected, so the advisory has been cancelled. $$ ILZ058-097>099-MOZ052-190345- /O.CAN.KLSX.WW.Y.0003.000000T0000Z-210119T0600Z/ Calhoun IL-Greene IL-Jersey IL-Lincoln MO-Pike IL- Including the city of Pittsfield 834 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has begun to diminish across the area. Little if any additional accumulations are expected, so the advisory has been cancelled. $$ ILZ059-190600- /O.CON.KLSX.WW.Y.0003.000000T0000Z-210119T0600Z/ Macoupin IL- 834 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Macoupin IL County. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. && $$ ILZ060-064-065-190600- /O.CON.KLSX.WW.Y.0003.000000T0000Z-210119T0600Z/ Bond IL-Fayette IL-Montgomery IL- Including the cities of Litchfield and Vandalia 834 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Fayette IL, Bond IL and Montgomery IL Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. && $$ Britt
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 18, 11:51 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 18, 11:51 AM CST, 2 hours 40 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1151 AM CST Mon Jan 18 2021
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 347 AM CST Mon Jan 18 2021
Early this morning, an upper longwave TROF was over eastern North
America. A clipper system of note was located over southwestern
South Dakota and northwestern Nebraska with another hot on its heels
in southern Saskatchewan province. Satellite data shows low clouds
are slowly clearing out of our region from west to east, but a large
area of additional clouds are already forming to the west ahead of
the clipper system. Temperatures in our region ranged from the 20s
where clouds have cleared out, to hanging in the low 30s where
clouds are still hanging on. A weak ridge of high pressure was
building in to our region from the west at the surface.
Model guidance has come into much better focus on the particulars of
this clipper system as it moves through our region later today and
tonight. There is a good consensus on the track from available
ensemble data of the NBM, HREF, SREF and GEFS which support a
favored track of max lift from northeast MO E-SE into portions of
west-central and southwest IL, north of I-70 in MO and north of I-64
in IL. Most of the lift is expected to be with the first clipper,
however, the second clipper is depicted by most guidance to nearly
merge with the first one by the time it reaches our area later
today. While pcpn should develop over a fairly broad area ahead of
the first clipper system, we should see a more focused and intense
band of pcpn from the frontogenesis created by the approach and
movement of the clipper system. Onset timing should be early this
afternoon for northeast MO and late this afternoon to around sunset
for most of west-central and southwest IL. Pcpn-types are expected
to be initially rain, but should quickly switch over to snow with
anticipated evaporational cooling and intense lift from
frontogenesis later today. Ultimately there should be a sharp
southern gradient for snowfall with this system, which at this time,
looks to just miss much of the STL metro area, while the northern
gradient appears more broad. We have gone ahead and issued a Winter
Wx Advisory with this system for snow accums of up to 2", however
there are indications of higher amount potential where the main and
more intense snow band sets up, especially this evening for IL.
Max temps today will range from the mid 30s in northeast MO and
central IL to the mid-upper 40s in southeast MO.
The clipper system is expected to exit by midnight tonight with
clouds lingering on its backside. Min temps tonight should fall
into the 20s most areas, save southeast MO where low 30s are
expected.
On Tuesday, yet another system is expected to approach our area
later that day, but as of now, the track should stay far enough
north to not merit a PoP at this time. This looks to be another
light snow event for areas to our north. Max temps will range from
the mid 30s to the mid 40s from north to south in our area.
TES
.LONG TERM... (Tuesday Night through Sunday)
Issued at 347 AM CST Mon Jan 18 2021
Focus remains on the short-term and will result in a brief
discussion here.
While the main pattern of an upper longwave TROF over eastern North
America continues at the start of the period, guidance from the GEFS
and ENS H500 means also show this longwave TROF retreating northward
by late week flow becoming more zonal over our region, and
then backing further from the southwest later next weekend.
Bitterly cold Canadian airmasses will continue to struggle to make
much of a run on our area, instead leaving largely seasonable
temperatures, at times above normal, for our area for much of this
period. A period of quieter weather looks to take hold for much of
this period as the flow transitions, but later next weekend, weather
should get more active in the midst of a classic southwest flow
pattern.
TES
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1136 AM CST Mon Jan 18 2021
A band of precipitation is expected to develop across parts of
central and eastern MO into southwest Illinois this afternoon.
Present indications are the band will largely remain between the
terminals although a slight northward motion would mean greater
chances of precipitation at KUIN and a slight southward motion
would mean greater precipitation changes for the St. Louis
terminals. Initially the precipitation type with the band may be a
mix of rain or snow transitioning to all snow as the band moves
east through the late afternoon and into the evening. Flight
conditions at the terminals are expected to remain largely VFR
this afternoon, with MVFR flight conditions developing at KCOU
and the St. Louis terminals this evening, and persisting through
the remainder of the forecast period. There are some signals that
in the 06-12z time frame, conditions at KCOU and the metro St.
Louis terminals could deteriorate to IFR but confidence is too low
to mention at this time.
SPECIFICS FOR KSTL:
KSTL will be near the southern edge of a band of precipitation
later this afternoon and this evening. Current thinking is the
band will remain just to the north of the terminal hence I have
just mentioned VCSH. IF this band does encroach on the terminal I
think the ptype will be mainly rain through 01z and then possibly
a light rain/snow mix for a few hours from 01-03z. Otherwise VFR
flight conditions are expected this afternoon with flight
conditions lowering MVFR this evening, and persisting through the
remainder of the forecast period. There are some signals that in
the 06-12z time frame, conditions could deteriorate to IFR but
confidence is too low to mention at this time.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from 3 PM this afternoon to midnight CST
tonight for Lincoln MO.
Winter Weather Advisory until 9 PM CST this evening for Marion
MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.
IL...Winter Weather Advisory from 3 PM this afternoon to midnight CST
tonight for Bond IL-Calhoun IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jan 18, 4:00 AM CST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 AM CST Mon Jan 18 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 400 AM CST Mon Jan 18 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. A period of light to moderate snow is expected with a quick moving system this afternoon and tonight. Snow accumulations up to 2 inches are expected with locally higher amounts. Please refer to the Winter Weather Advisory that is in effect for further information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts, if observed, to the National Weather Service. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:20 AM CST | Winter Weather Advisory | LSX | Lincoln, Marion, Monroe, Pike, Ralls, Shelby | 19 hr |
Nearby
Winter Weather Advisories in Missouri, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.